Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What does a swelling in the right ankle of my child indicate ?

Hi, My niece who is 3.5 years old has developed swelling in her right ankle for the last one month and doctors can t seem to diagnose the reason. I am listing down the results of few of the pathology tests conducted over these days. Please do let me know if you can help us in diagnosing the actual reason. CBC, ESR , Chemistry Report (only listing down the values which are not normal as per the standard values given in the report for comparison) WBC 13.03 % Neut 39.3 Lymp 6.78 ESR: 35 Total Protein: 8.33 Globulin: 3.77 Urine microbiology test is clear and proteins are negative. Have shown her to an orthopadeic specialist who has X-rayed the ankle and the result does not show any deformity , etc We are very much worried as the swelling is painless and does not go. She is very active, walks, runs normally. She has tonsilitis since she was a couple of months old and has been on antibiotics for a long time. She had temperature few days ago and after every meal feels nauseous and often claims of vomiting. Look forward to your prompt reply. Thanks.
Asked On : Thu, 21 Jul 2011
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
welcome to HealthcareMagic
At 3.5 yrs the reason of swelling of ankle is difficult to say but as per the reports you have posted there are few things which are increased like:-
-the WBC count of 13 and the Lymphocytes 6.78 suggest that there is certain sort of infection in her body.
-secondly the ESR of 35 is also slightly raised and even it suggests infection .
The causes of infection can be any thing like even tonsillitis;fever etc so to relate that with the swelling is also difficult.I guess she still requires further investigations to rule out Strep infections and Rheumatic fever;to rule out tuberculosis which is quite rare at her age.As for the vomiting it can be as a result of acidity or gastritis which can be as a result of long use of antibiotics so you can give her syrup-Ondem/Emeset 5 ml when she has vomiting or if she is complaining continuous nausea then you can use it three times a day 1/2 hour before meals.
Answered: Thu, 21 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor